Patient has been on Lexapro for several months, and recently began taking
5 HTP. Is there any danger of a drug interaction?
13 Sep 2010
Yes. You should not take 5HTP while taking Lexapro.
Lexapro is a Selective Serotonin Reuptake Inhibitor.(SSRI)
5HTP is converted to serotonin, so medications that increase serotonin, such as the SSRI group of drugs, may increase the risk of developing a rare but serious condition called serotonin syndrome-symptoms include confusion, muscle rigidity, hot flashes, changes in blood pressure and heart rate, and coma.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... load free,which means that i no longer have Hep C. My problem is that the lexapro has made me lose interest, and the ability to have sex. I have ...
1 answer • 10 Mar 2011
I am very scared to take any drugs due to a past drug interaction that I had and nearly died from it. I just want to make sure that Lexapro and ...
2 answers • 11 May 2011
My son had been taking lexapro for anxiety and tramadol and found out of the serious side effects. I had broke my back and had tramadol for that.
1 answer • 24 Aug 2011
... can try a prescription ssri for ocd. Am still very nervous about trying a prescription. In the past, I couldn't tolerate an ssri for more ...
1 answer • 24 Dec 2012
I have been taking Cymbalta for a year for fibermyalgia. 2 months ago my dr. gave me Lexapro for the sweats. For the past month I have been feeling ...
2 answers • 29 Dec 2013